Platelet associates with HIV
Nov 27, 2005
My concern the platelet counts are very low. It is 20k. I have hiv positive. My doctor said my cd4 is 850 and viral loads are still undedectable. Why does it sound so complicated if my platelet is very low. Any suggestion? Should I start dieting? Should I stop smoking cigarette? Can I drink at least 2 beers? Can I smoke pot once in a while? (I know I am not doctor, I have noticed when I stopped smoking pot for a year thats how my platelet started to decrease right after.) Any suggestion? I dont want to have drugs. I would like to have herb or diet or whatever would help my platelet to recover. Thank you.
Response from Dr. Holodniy
Many people with HIV infection have low platelet counts. If they are very low (below 20,000) people can start to have bleeding problems. It is important to determine why the platelets are low. This could be related to medications, HIV itself, or other medical problems. Sometimes it does require medications to raise the platelet count. This is something your doctor should address and workup and rule out various processess.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Mouth During Seroconversion
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Diarrhea After Licking Genital Worried I Have HIV
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
- Psoriasis After Anal Sex Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.